Drug info for: ALLEGRA-D TABLETS
ALLEGRA-D - Generic Name: FEXOFENADINE (fex-oh-FEN-a-deen) and PSEUDOEPHEDRINE (soo-doe-e-FED-rin)
ALLEGRA-D -Drug Manufacturer: AVENTIS
ALLEGRA-D -Common Uses: This medicine is an antihistamine and decongestant combination that is used to relieve symptoms of seasonal allergies such as watery or itchy eyes, runny nose, itchy throat, sneezing, and stuffy nose (nasal congestion).
ALLEGRA-D -How to use this Medicine: Follow the directions for using this medicine provided by your doctor. This medicine is usually taken by mouth twice daily. SWALLOW WHOLE. Do not break, crush, or chew before swallowing. Take this medicine on an empty stomach at least 1 hour before or 2 hours after eating. High-fat meals may decrease the absorption of the medicine into your bloodstream. DO NOT TAKE ANTACIDS (CONTAINING ALUMINUM OR MAGNESIUM) within 2 hours of taking this medicine. These antacids may decrease the absorption of this medicine. STORE THIS MEDICINE at room temperature in a tightly-closed container, away from heat, moisture, and light. IF YOU MISS A DOSE OF THIS MEDICINE, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do NOT take 2 doses at once.
ALLEGRA-D -Cautions: DO NOT INCREASE YOUR DOSE or take more of this medicine than prescribed without checking with your doctor. THIS MEDICINE MAY CAUSE DIZZINESS. DO NOT DRIVE, OPERATE MACHINERY, OR DO ANYTHING ELSE THAT COULD BE DANGEROUS until you know how you react to this medicine. LIMIT ALCOHOLIC BEVERAGES while taking this medicine. THIS MEDICINE MAY INTERFERE with allergy test results. Check with your doctor for instruction on how long you will need to stop taking this medicine prior to those tests. BEFORE YOU BEGIN TAKING ANY NEW MEDICINE, either prescription or over-the-counter, check with your doctor or pharmacist. This includes any medicines which contain diet or appetite control medicines, antihistamines, or decongestants. Ask your pharmacist about the safe use of these medicines. CAUTION IS ADVISED WHEN THIS MEDICINE IS USED IN THE ELDERLY because they may be more sensitive to the effects of the medicine. FOR WOMEN: IF YOU PLAN ON BECOMING PREGNANT, discuss with your doctor the benefits and risks of using this medicine during pregnancy. ONE OF THE INGREDIENTS IN THIS MEDICINE (PSEUDOEPHDRINE) IS EXCRETED IN BREAST MILK. DO NOT BREAST-FEED while taking this medicine.
ALLEGRA-D -Possible Side Effects: SIDE EFFECTS, that may go away during treatment, include nausea, stomach upset, trouble sleeping, headache, dizziness, nervousness, or dry mouth. If they continue or are bothersome, check with your doctor. CONTACT YOUR DOCTOR IMMEDIATELY if you experience unusually fast/irregular heartbeat, or uncontrolled shaking or tremor. CONTACT YOUR DOCTOR IMMEDIATELY if you experience any serious but unlikely side effects including seizures, chest pain, mental or mood changes. AN ALLERGIC REACTION TO THIS MEDICINE is unlikely, but seek immediate medical attention if it occurs. Symptoms of an allergic reaction include rash, itching, swelling, severe dizziness, trouble breathing. If you notice other effects not listed above, contact your doctor, nurse, or pharmacist.
Revision date: June 11, 2011
Last revised: by Amalia K. Gagarina, M.S., R.D.
Drugs & Medications
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.
The drug reference included in this section is provided by Cerner Multum, Inc., of Denver, Colorado. Armenian Medical Network receives monthly updates from Multum.